skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Vacuum stability and perturbativity of SU(3) scalars

Abstract

We calculate the vacuum stability conditions and renormalisation group equations for the extensions of standard model with a higher colour multiplet scalar up to the representation 15' that leaves the strong interaction asymptotically free. In order to find the vacuum stability conditions, we calculate the orbit spaces for the self-couplings of the higher multiplets, which for the representations 15 and 15' of SU(3) c are highly complicated. However, if the scalar potential is linear in orbit space variables, it is sufficient to know the convex hull of the orbit space. Knowledge of the orbit spaces also facilitates the minimisation of the potentials. In contrast to the self-couplings of other multiplets, we find that the scalar quartic couplings of the representations 3 and 8 walk rather than run, remaining nearly constant and perturbative over a vast energy range. We describe the conditions for walking couplings using a schematic model. With these technical results at hand we revise earlier results of generation of new scales with large SU(3) c scalar multiplets. Our results are easily extendable to models of new physics with additional SU(3) or SU(N) gauge symmetries.

Authors:
 [1];  [2];  [3];  [2];  [1];  [2]
  1. Univ. of Helsinki (Finland). Helsinki Inst. of Physics. Dept. of Physics
  2. National Inst. of Chemical Physics and Biophysics, Tallinn (Estonia)
  3. Southern Methodist Univ., Dallas, TX (United States). Dept. of Physics
Publication Date:
Research Org.:
Southern Methodist Univ., Dallas, TX (United States); National Inst. of Chemical Physics and Biophysics, Tallinn (Estonia); Univ. of Helsinki (Finland)
Sponsoring Org.:
USDOE Office of Science (SC), High Energy Physics (HEP) (SC-25); Estonian Research Council; Estonian Ministry of Education and Research; Academy of Finland; European Regional Development Fund (ERDF)
OSTI Identifier:
1501929
Grant/Contract Number:  
SC0010129; PUT799; IUT23-6; 267842; TK133
Resource Type:
Accepted Manuscript
Journal Name:
Journal of High Energy Physics (Online)
Additional Journal Information:
Journal Name: Journal of High Energy Physics (Online); Journal Volume: 2017; Journal Issue: 10; Journal ID: ISSN 1029-8479
Publisher:
Springer Berlin
Country of Publication:
United States
Language:
English
Subject:
72 PHYSICS OF ELEMENTARY PARTICLES AND FIELDS; Beyond Standard Model; renormalization group

Citation Formats

Heikinheimo, Matti, Kannike, Kristjan, Lyonnet, Florian, Raidal, Martti, Tuominen, Kimmo, and Veermäe, Hardi. Vacuum stability and perturbativity of SU(3) scalars. United States: N. p., 2017. Web. doi:10.1007/jhep10(2017)014.
Heikinheimo, Matti, Kannike, Kristjan, Lyonnet, Florian, Raidal, Martti, Tuominen, Kimmo, & Veermäe, Hardi. Vacuum stability and perturbativity of SU(3) scalars. United States. doi:10.1007/jhep10(2017)014.
Heikinheimo, Matti, Kannike, Kristjan, Lyonnet, Florian, Raidal, Martti, Tuominen, Kimmo, and Veermäe, Hardi. Tue . "Vacuum stability and perturbativity of SU(3) scalars". United States. doi:10.1007/jhep10(2017)014. https://www.osti.gov/servlets/purl/1501929.
@article{osti_1501929,
title = {Vacuum stability and perturbativity of SU(3) scalars},
author = {Heikinheimo, Matti and Kannike, Kristjan and Lyonnet, Florian and Raidal, Martti and Tuominen, Kimmo and Veermäe, Hardi},
abstractNote = {We calculate the vacuum stability conditions and renormalisation group equations for the extensions of standard model with a higher colour multiplet scalar up to the representation 15' that leaves the strong interaction asymptotically free. In order to find the vacuum stability conditions, we calculate the orbit spaces for the self-couplings of the higher multiplets, which for the representations 15 and 15' of SU(3) c are highly complicated. However, if the scalar potential is linear in orbit space variables, it is sufficient to know the convex hull of the orbit space. Knowledge of the orbit spaces also facilitates the minimisation of the potentials. In contrast to the self-couplings of other multiplets, we find that the scalar quartic couplings of the representations 3 and 8 walk rather than run, remaining nearly constant and perturbative over a vast energy range. We describe the conditions for walking couplings using a schematic model. With these technical results at hand we revise earlier results of generation of new scales with large SU(3) c scalar multiplets. Our results are easily extendable to models of new physics with additional SU(3) or SU(N) gauge symmetries.},
doi = {10.1007/jhep10(2017)014},
journal = {Journal of High Energy Physics (Online)},
number = 10,
volume = 2017,
place = {United States},
year = {2017},
month = {10}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record

Citation Metrics:
Cited by: 4 works
Citation information provided by
Web of Science

Save / Share:

Works referenced in this record:

Pair production of 125 GeV Higgs boson in the SM extension with color-octet scalars at the LHC
journal, February 2014

  • Heng, Zhaoxia; Shang, Liangliang; Zhang, Yanming
  • Journal of High Energy Physics, Vol. 2014, Issue 2
  • DOI: 10.1007/JHEP02(2014)083

A minimal model for SU(N ) vector dark matter
journal, November 2015

  • Di Chiara, Stefano; Tuominen, Kimmo
  • Journal of High Energy Physics, Vol. 2015, Issue 11
  • DOI: 10.1007/JHEP11(2015)188

Multicomponent Dark Matter from gauge symmetry
journal, December 2016

  • Arcadi, Giorgio; Gross, Christian; Lebedev, Oleg
  • Journal of High Energy Physics, Vol. 2016, Issue 12
  • DOI: 10.1007/JHEP12(2016)081

PyR@TE 2: A Python tool for computing RGEs at two-loop
journal, April 2017


PyR@TE
journal, March 2014


Flavor changing neutral currents, an extended scalar sector, and the Higgs production rate at the CERN Large Hadron Collider
journal, August 2006


Asymptotically Free Gauge Theories. I
journal, November 1973


The geometry of orbit-space and natural minima of Higgs potentials
journal, August 1981


The geometry of spontaneous symmetry breaking
journal, October 1983


SO (10) grand unification in light of recent LHC searches and colored scalars at the TeV-scale
journal, March 2016


Di-Higgs enhancement by neutral scalar as probe of new colored sector
journal, May 2017


Ultraviolet Behavior of Non-Abelian Gauge Theories
journal, June 1973


Reliable Perturbative Results for Strong Interactions?
journal, June 1973


Colour octet extension of 2HDM
journal, July 2016


Non-Abelian gauge fields as dark matter
journal, August 2015

  • Gross, Christian; Lebedev, Oleg; Mambrini, Yann
  • Journal of High Energy Physics, Vol. 2015, Issue 8
  • DOI: 10.1007/JHEP08(2015)158

Softened gravity and the extension of the standard model up to infinite energy
journal, February 2015

  • Giudice, Gian F.; Isidori, Gino; Salvio, Alberto
  • Journal of High Energy Physics, Vol. 2015, Issue 2
  • DOI: 10.1007/JHEP02(2015)137

C P $$ \mathcal{C}\mathcal{P} $$ violation with an unbroken C P $$ \mathcal{C}\mathcal{P} $$ transformation
journal, February 2017


SU(N) Higgs problem with adjoint representation, and Michel's conjecture
journal, March 1982


Geometric minimization of highly symmetric potentials
journal, February 2013

  • Degee, A.; Ivanov, I. P.; Keus, V.
  • Journal of High Energy Physics, Vol. 2013, Issue 2
  • DOI: 10.1007/JHEP02(2013)125

Two Higgs doublet models augmented by a scalar colour octet
journal, September 2016


Phenomenology of high colour fermions
journal, April 1986


General method for analyzing Higgs potentials
journal, March 1982


A Sommerfeld toolbox for colored dark sectors
journal, September 2017


Electroweak Symmetry Breaking via QCD
journal, August 2014


Color Sextet Scalars in Early LHC Experiments
journal, October 2010


Massive color-octet bosons and pairs of resonances at hadron colliders
journal, December 2008


Two-loop renormalization group equations in a general quantum field theory
journal, July 1983


    Works referencing / citing this record:

    Scheme dependence of asymptotically free solutions
    journal, June 2019